MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145049CP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the catheter had been implanted in the patient for about 2 years and 3 months.When at home, it was found that the venous luer adapter (blue lumen) was missing from the end of the line or it fell out and patient had been admitted over the weekend due to the reported issue.The catheter was compromised to infection/air embolism/blood loss.There was no evidence of leak and it was not confirmed.There were no defects/damages found on the device and no other products were utilized.It was also stated that flushing was not performed because it was unsafe due to being unable to attach the syringe and clinell wipes was the cleaning agent used on the device.It was unsure exactly how this happened to frail patient and they were not sure if the patient had been able to remove it by himself.The catheter was not repaired because there was no repair kit available, therefore, the catheter was explanted/removed and replaced with other competitor's product to resolve the issue.The procedure was not completed.The patient was given vancomycin 1gram intravenously as intervention and a new tunneled central venous catheter (tcvc) was required to be placed wi th associated list.There was no blood loss and blood transfusion was not required.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter had been implanted in the patient for about 2 years and 3 months.When at home, it was found that the venous luer adapter (blue lumen) was missing from the end of the line or it fell out and patient had been admitted over the weekend due to the reported issue.The catheter was compromised to infection/air embolism/blood loss.There was no evidence of leak and it was not confirmed.There was nothing unusual observed on the device prior to use, there were no defects/damages found on the device and there were no other products utilized.It was also stated that flushing was not performed because it was unsafe due to being unable to attach the syringe and clinell wipes was the cleaning agent used on the device.It was unsure exactly how this happened to frail patient and they were not sure if the patient had been able to remove it by himself.The patient was not responsible for any type of catheter maintenance and the wound dressing was still intact before it was found that the blue luer adapter was missing.The catheter was not repaired because there was no repair kit available, therefore, the catheter was explanted/removed and repla ced with other competitor's product to resolve the issue.It was confirmed that the patient had no infection and the procedure was not completed.The patient was given vancomycin 1gram intravenously as prophylaxis and as intervention (it was given as part of the protocol to give vancomycin cover as a prophylaxis if a dialysis catheter was been exposed/ put a risk of infection to reduce the risk of the patient becoming unwell).A new tunneled central venous catheter (tcvc) was required to be placed with associated list.There was no blood loss and blood transfusion was not required.The patient had recovered.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the luer adapter was found to be cracked, leaking, or broken.It was reported that the luer adapter detached from the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the luer adapter was found to be broken.It was reported that the luer adapter was detached from the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive force is used with the the luer adapter and the extension tube.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15754319
Report Number3009211636-2022-00391
Device Sequence Number16873338
Product Code MSD
UDI-Device Identifier10884521158160
UDI-Public10884521158160
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model Number8888145049CP
Device Catalogue Number8888145049CP
Device Lot Number1901400109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/07/2022
02/03/2023
02/16/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date11/26/2022
02/10/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age62 YR
Patient SexMale
Patient Weight74 KG